Man left in agony thanks to creams used to treat MISDIAGNOSED eczema

Christopher has taken matters into his own hands after being misdiagnosed…
Christopher and his wife, Oliwia, on top of a village.
Share
Tweet

A man who was misdiagnosed with eczema after suffering from an allergic reaction has shared his ordeal after quitting steroid creams – with withdrawal symptoms ranging from agonising pain to “oozing” skin.

Christopher Ignas, 32, a sales administrator from Florida, US, began suffering with hives as a result of being allergic to an antihistamine in 2019.

In January 2020, he was prescribed topical steroids to help treat the inflammation, which he says was misdiagnosed as eczema and, trusting his doctor, he had no concerns.

Christopher lies down with a white top as his face and chest is covered in scabs.
Christopher recalls suffering from painful ‘oozing’ skin (Picture: Jam Press)

Christopher applied the cream three times a week for 10 months, but as the hives got worse and spread across his body, he focused on finding the cause.

He stopped taking the antihistamines, which he didn’t realise he was allergic too, and the hives cleared.

He stopped using the creams, but one week later started suffering adverse effects.

“The skin on my entire body, from head to toe, turned red and ooze started to weep through my skin,” Christopher told Jam Press.

“I woke up with my face swollen, including my eyelids and my pillow was soaked with ooze every morning coming from my scalp.

“I had a bone-deep itch on every inch of my body, where I would scratch until I bled and then my skin started to burn and sting.

“Insomnia set in due to itching every moment and I would get shocks of electricity randomly throughout my body, that would cause me to twitch.”

Christopher recalls wanting to “tear off his skin” for the first year of his ordeal, as the pain was agonising.

He says that water feels like ‘acid’ whenever it touches his skin (Picture: Jam Press)

He remembers being able to take a bath and feel soothed, where he could stay there for hours – but now, water feels like ‘acid’ against his skin.

He visited his doctor who informed him that he had “severe eczema”, but he knew that something wasn’t right, so visited eight other doctors for a second opinion.

He said: “Every single doctor spent seconds looking over me and telling me that I had eczema, so I presented information about topical steroid withdrawal.

“I was told that it doesn’t exist, even after I explained that the condition is recognised globally. I felt defeated and ignored with every visit.”

Christopher took matters into his own hands and tried a no moisture treatment, where he only drank 1.5L of water a day to activate the lymphatic system.

He said: “This caused my skin to dry up and stop oozing and helped me get on my feet to be mobile again.

“I stayed away from any medication after having two years of my life taken away due to them.

“I’m still suffering from TSW but I’m halfway to the finish line and time has been the greatest healer.

“My skin is still thin, but has stopped oozing and the burning, stinging and itching still exists, but to a lesser degree.

“I feel I made the right choice by following my instincts and the amount I’ve healed since the start is proof that it’s an agonising journey, but worth it knowing it’s curable.”

Christopher has called his wife, Oliwia, 28, his “saving grace” thanks to her support throughout the ordeal, while other family members and friends didn’t understand the condition.

Christopher smiles while topless in the sunshine.
Before, he never suffered from any skin issues (Picture: Jam Press)

However, he says that his journey has been profound and has helped him to place more importance on his health and wellbeing.

Christopher added: “The immense pain and being so reliant has taught me patience and a deep respect for the health I had taken for granted.

“I understand how much caregivers suffer alongside those they’re taking care of, as I wouldn’t have survived this without my wife.

Christopher lies on the sofa with red and dry blotches covering his body.
Christopher was prescribed the medication after hives were misdiagnosed as eczema (Picture: Jam Press)

“It’s shown me what I’m capable of enduring, which has strengthened me in ways I’m yet to discover.

“I’m thankful for the lessons I’ve learned through this journey.”

More you may like